| Catalog Number |
3548215 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
07/11/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast surgery with implantation of a 650cc mentor cpx 4 breast tissue expander.Post-operatively, the patient was diagnosed with a deflated left breast tissue expander by a medical professional.As a result, the patient underwent unilateral removal and replacement with an undisclosed left-sided tissue expander on (b)(6) 2023.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 05, 2023, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time. when the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 29-nov-2023, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation in the tissue expander.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to have a tear on the anterior view, between the shell and bladder.Leak testing was performed, in accordance with mentor procedures, and no additional rents were detected during the analysis.Microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the rupture were found.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.According to the manufacturing notification, considering the observations from evaluating the complaint device, the manufacturing record, and the existing process controls, the tear reported could not be confirmed to be caused by manufacturing.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).